Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Sums of linked ideals


Author: Bernd Ulrich
Journal: Trans. Amer. Math. Soc. 318 (1990), 1-42
MSC: Primary 13H10; Secondary 13C05, 13D10
DOI: https://doi.org/10.1090/S0002-9947-1990-0964902-8
MathSciNet review: 964902
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the sum of two geometrically linked ideals in the linkage class of a complete intersection is again an ideal in the linkage class of a complete intersection. Conversely, every Gorenstein ideal (of height at least two) in the linkage class of a complete intersection can be obtained as a "generalized localization" of a sum of two geometrically linked ideals in the linkage class of a complete intersection. We also investigate sums of doubly linked Gorenstein ideals. As an application, we construct a perfect prime ideal which is strongly nonobstructed, but not strongly Cohen-Macaulay, and a perfect prime ideal which is not strongly nonobstructed, but whose entire linkage class is strongly Cohen-Macaulay.


References [Enhancements On Off] (What's this?)

  • [1] A. Andreotti and P. Salmon, Annelli con unica decomponibilita in fattori primi ed un problema di intersezioni complete, Monatsh. Math. 61 (1957), 97-142. MR 0104662 (21:3415)
  • [2] R. Apéry, Sur les courbes de première espèce de l'espace à trois dimensions, C.R. Acad. Sci. Paris 220 (1945), 271-272. MR 0013559 (7:170c)
  • [3] L. Avramov and J. Herzog, The Koszul algebra of a codimension $ 2$ embedding, Math. Z. 175 (1980), 249-260. MR 602637 (82g:13011)
  • [4] D. Buchsbaum and D. Eisenbud, Algebra structures for finite free resolutions, and some structure theorems for ideals of codimension 3, Amer. J. Math. 99 (1977), 447-485. MR 0453723 (56:11983)
  • [5] R.-O. Buchweitz, Contributions à la théorie des singularités, Thesis, Université Paris VII, 1981.
  • [6] R.-O. Buchweitz and B. Ulrich, Homological properties which are invariant under linkage, preprint.
  • [7] D. Eisenbud, Some directions of recent progress in commutative algebra, Algebraic Geometry, Arcata 1974, Proc. Sympos. Pure Math., vol. 29, Amer. Math. Soc., Providence, R.I., 1975, pp. 111-128. MR 0384767 (52:5640)
  • [8] F. Gaeta, Quelques progrès récents dans la classification des variétés algébriques d'un espace projective, Deuxième Colloque de Géométrie Algébrique, Liège, 1952.
  • [9] J. Herzog, Ein Cohen-Macaulay-Kriterium mit Anwendungen auf den Konormalenmodul und den Differentialmodul, Math. Z. 163 (1978), 149-162. MR 512469 (80a:13025)
  • [10] -, Deformationen von Cohen-Macaulay Algebren, J. Reine Angew. Math. 318 (1980), 83-105. MR 579384 (81m:13012)
  • [11] J. Herzog and M. Miller, Gorenstein ideals of deviation two, Comm. Algebra 13 (1985), 1977-1990. MR 795487 (87b:13027)
  • [12] J. Herzog and A. Simis and W. Vasconcelos, Koszul homology and blowing-up rings, Commutative Algebra, Proc. Trento Conf., Eds. S. Greco and G. Valla, Lecture Notes in Pure and Appl. Math., vol. 84, Dekker, New York, 1983, pp. 79-169. MR 686942 (84k:13015)
  • [13] C. Huneke, Linkage and Koszul homology of ideals, Amer. J. Math. 104 (1982), 1043-1062. MR 675309 (84f:13019)
  • [14] -, Strongly Cohen-Macaulay schemes and residual intersections, Trans. Amer. Math. Soc. 277 (1983), 739-763. MR 694386 (84m:13023)
  • [15] -, Numerical invariants of liaison classes, Invent. Math. 75 (1984), 301-325. MR 732549 (85i:13021)
  • [16] -, The Koszul homology of an ideal, Adv. in Math. 56 (1985), 295-318. MR 792709 (86m:13021)
  • [17] C. Huneke and B. Ulrich, Divisor class groups and deformations, Amer. J. Math. 107 (1985), 1265-1303. MR 815763 (87f:13010)
  • [18] -, The structure of linkage, Ann. of Math. 126 (1987), 277-334. MR 908149 (88k:13020)
  • [19] -, Algebraic linkage, Duke Math. J. 56 (1988), 415-429. MR 948528 (89e:13023)
  • [20] -, Minimal linkage and the Gorenstein locus of an ideal, Nagoya Math. J. 109 (1988), 159-167. MR 931958 (89e:13024)
  • [21] -, Residual intersections, J. Reine Angew. Math. 390 (1988), 1-20. MR 953673 (89j:13024)
  • [22] E. Kunz, Almost complete intersections are not Gorenstein rings, J. Algebra 28 (1974), 111-115. MR 0330158 (48:8496)
  • [23] A. Kustin and M. Miller, Deformation and linkage of Gorenstein algebras, Trans. Amer. Math. Soc. 284 (1984), 501-533. MR 743730 (85k:13015)
  • [24] -, Tight double linkage of Gorenstein algebras, J. Algebra 95 (1985), 384-317. MR 801274 (86k:13023)
  • [25] J. Lipman, Rings with discrete divisor class group: Theorem of Danilov-Samuel, Amer. J. Math. 101 (1979), 203-211. MR 527832 (80g:13002)
  • [26] D. G. Northcott, Lessons on rings, modules, and multiplicities, Cambridge Univ. Press, London, 1968. MR 0231816 (38:144)
  • [27] C. Peskine and L. Szpiro, Dimension projective finie et cohomologie locale, Publ. Math. IHES 42 (1973), 47-119. MR 0374130 (51:10330)
  • [28] -, Liaison des variétés algébriques, Invent. Math. 26 (1974), 271-302. MR 0364271 (51:526)
  • [29] J.-P. Serre, Sur les modules projectifs, Séminaire Dubreil, November 1960/61.
  • [30] A. Simis and W. Vasconcelos, The syzygies of the conormal module, Amer. J. Math. 103 (1981), 203-224. MR 610474 (82i:13016)
  • [31] -, On the dimension and integrality of symmetric algebras, Math. Z. 177 (1981), 341-358. MR 618200 (82i:13017)
  • [32] B. Ulrich, Liaison and deformation, J. Pure Appl. Algebra 39 (1986), 165-175. MR 816897 (87f:13011)
  • [33] -, On licci ideals, Invariant Theory, Proc. of an AMS Special Session, Eds. R. Fossum, W. Haboush, M. Hochster, and V. Lakshmibai, Contemp. Math., vol. 88, Amer. Math. Soc., Providence, R.I., 1989, pp. 85-94. MR 999977 (90a:14002)
  • [34] W. Vasconcelos, Koszul homology and the structure of low codimension Cohen-Macaulay ideals, Trans. Amer. Math. Soc. 301 (1987), 591-613. MR 882705 (88i:13031)
  • [35] J. Watanabe, A note on Gorenstein rings of embedding codimension three, Nagoya Math. J. 50 (1973), 227-232. MR 0319985 (47:8526)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13H10, 13C05, 13D10

Retrieve articles in all journals with MSC: 13H10, 13C05, 13D10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-0964902-8
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society